Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

has anyone else gotten pregnant while using nuva ring and then had a miscarriage?

I'm just wondering because i was using it after i had my daughter and i got pregnant. Well i stopped using it and lost the baby 2 months later i thought i had used it wrong or maybe it was just a fluke so i went back on it afterwards and i just lost another baby on Sep. 4th, i didn't even know i was pregnant this time. My doctor said that she is positive that the nuvaring caused both miscarriages. I am just wondering if this has happened to anyone else?

 
jnsdrf

Asked by jnsdrf at 9:32 PM on Sep. 17, 2009 in Pregnancy

Level 20 (8,954 Credits)
This question is closed.
Answers (3)
  • I'm so sorry for your losses. Unfortunately, it's very common for all forms of birth control to cause miscarriages. It's just that, in most cases, they are so early in the pregnancy that women aren't aware. The way almost every single b.c. option works is two-sided:

    1. Try to PREVENT pregnancy by thickening cervical fluids in order to deter the sperm from getting to an egg OR preventing ovulation altogether, and

    2. Thinning the uterine wall so that if an egg DOES happen to be fertilized, it will likely not be able to attach itself to the uterus or will not be able to remain attached for very long, therefore causing a miscarriage.

    There is a TON of information out there concerning this, so definitely do some research and find something you're comfortable with. :)
    fluud7

    Answer by fluud7 at 3:34 AM on Sep. 18, 2009

  • I used the pill for hormonal contraceptives for three years and then concieved my second cycle after I stopped. I almost lost my daughter. I bled for 4 weeks. It was so scary. I'm so sorry for your losses. I do think that hormonal contraceptives have something to do with pregnancy loss. And obviously they are not keeping you from becoming pregnant. Maybe it's time for a new birth control?
    Ati_13

    Answer by Ati_13 at 9:41 PM on Sep. 17, 2009

  • Thanks, yeah my doctor put me on the pill. I had a hard time remembering to take them before that's why i used nuva ring but now i'm on a ton of meds for all different reasons that i have to take everyday so now it's not hard to remember at all.
    jnsdrf

    Answer by jnsdrf at 9:44 PM on Sep. 17, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN